• Ph.D., University of Colorado, 2008
  • B.S., University of Arizona, 2001
  • B.A., Arizona State University, 1995


  • Theoretical Mathematics
  • Actuarial Mathematics


Jason Shaw, Ph.D., joined the St. Mary’s University Mathematics faculty in 2010. His research interests focus on algebra with an emphasis in group theory, specifically classifying the clones of finite groups. Further, he has worked extensively with the Bachelor of Arts in Mathematics with Concentration in Actuarial Science program.


M. Lecocke, J. Shaw, I. Martines, P. Aguilar, V. Tobares, N. Wolff, Jump Start: Lessons learned from a mathematics bridge program for STEM undergraduates, Journal of STEM Education, Vol. 19, Issue 5 (2019)

J. Shaw, On the clones of nilpotent groups with a verbal subgroup of prime order, Acta Mathematica Hungarica, Vol. 146, Issue 2 (2015)

J. Shaw, Commutator relations and the clones of finite groups, Algebra Universalis 72 (2014)

K. A. Kearnes, J. Shaw, Á. Szendrei, Clones of 2-step nilpotent groups, Algebra Universalis 59 (2008)

J. Shaw, W. Y. Vélez, The SACNAS biography project, New Jersey Mathematics Teacher, Vol. 66, Issue 1 (May 2008)

Back to top